Alert archive / California / Winter Storm Warnings in 2014

Winter Storm Warning 5, NWS Reno, NV

March 28, 20145 counties in California; Douglas County, Washoe County, Nevada

NWS Reno, NV issued this winter storm warning at Mar 28, 2014, 2:09 PM PDT for 5 counties in California; Douglas County, Washoe County, Nevada. It took effect at Mar 29, 2014, 5:00 AM PDT. It was in force for 22 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 28, 2014, 2:09 PM PDT (21:09 UTC)
In effect from
Mar 29, 2014, 5:00 AM PDT
Expired
Mar 30, 2014, 3:22 AM PDT
In force
22 hr
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 92 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 29, 5:15 PM PDTSNOW 148 W Truckee, CA14 INCHES NEW SNOW TODAY NEAR DONNER PASS. HMT-WEST SENSOR AT NORDEN ELEV 6900 FT HAD 13 INCHES NEW SNOW TODAY.
Mar 29, 6:02 PM PDTSNOW 63 Sw Tahoe City, CAHMT-WEST SENSOR AT WARD CREEK ELEV 6500 FT ESTIMATING 6 INCHES NEW SNOW SO FAR TODAY.
Mar 29, 8:03 PM PDTSNOW 41 Ne Incline Village, NV4 INCHES HAS FALLEN SINCE 4 PM. CURRENT TEMPERATURE 32 AND FALLING. ELEV 6700 FEET.
Mar 30, 12:30 AM PDTSNOW 41 Wnw Mammoth Lakes, CAREPORTED 3.5-4.0 INCHES OF SNOWFALL AT 8200 FEET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2014-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2014-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1143 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

755 
WWUS45 KREV 282109
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
209 PM PDT FRI MAR 28 2014

CAZ072-NVZ002-291200-
/O.UPG.KREV.WS.A.0003.140329T1200Z-140330T1200Z/
/O.NEW.KREV.WS.W.0005.140329T1200Z-140330T1200Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE...
INCLINE VILLAGE
209 PM PDT FRI MAR 28 2014

...WINTER STORM WARNING IN EFFECT FROM 5 AM SATURDAY TO 5 AM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 5 AM SATURDAY TO
5 AM PDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING: SNOW WILL DEVELOP EARLY SATURDAY MORNING AND CONTINUE
  INTO SATURDAY NIGHT. THE HEAVIEST SNOW IS EXPECTED FROM MID
  MORNING THROUGH EARLY EVENING SATURDAY WITH SNOWFALL RATES UP TO
  2 INCHES PER HOUR NEAR THE SIERRA CREST.

* SNOW ACCUMULATIONS: 1 TO 2 FEET ABOVE 7000 FEET...WITH 6 TO 14
  INCHES BELOW 7000 FEET. HIGHEST AMOUNTS EXPECTED NEAR THE SIERRA
  CREST AND WEST OF HIGHWAY 89. 

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. SIERRA
  RIDGE GUSTS UP TO 90 MPH. 

* SNOW LEVELS: 6500 TO 7000 FEET SATURDAY MORNING FALLING TO 
  LAKE LEVEL SATURDAY AFTERNOON.

* IMPACTS: HEAVY SNOW WILL CREATE POOR VISIBILITY ALONG WITH
  HAZARDOUS TRAVEL CONDITIONS. EXPECT DELAYS AND CHAIN CONTROLS
  SATURDAY AND SATURDAY NIGHT...ESPECIALLY OVER SIERRA PASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER STORMS...SLOW
DOWN AND ALLOW EXTRA TIME WHEN TRAVELING.  CARRY TIRE CHAINS...
FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF
AN EMERGENCY.  CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO
NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ073-291200-
/O.UPG.KREV.WS.A.0003.140330T0000Z-140330T1200Z/
/O.NEW.KREV.WS.W.0005.140330T0000Z-140330T1200Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES
209 PM PDT FRI MAR 28 2014

...WINTER STORM WARNING IN EFFECT FROM 5 PM SATURDAY TO 5 AM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 5 PM SATURDAY TO
5 AM PDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING: SNOW WILL DEVELOP LATE SATURDAY AFTERNOON AND CONTINUE
  THROUGH EARLY SUNDAY MORNING. THE HEAVIEST SNOW IS EXPECTED
  SATURDAY NIGHT WITH SNOWFALL RATES UP TO 2 INCHES PER HOUR NEAR
  THE SIERRA CREST.

* SNOW ACCUMULATIONS: 10 TO 20 INCHES OF SNOW ABOVE 7000
  FEET...WITH 4 TO 8 INCHES BELOW 7000 FEET. HIGHEST SNOW AMOUNTS
  EXPECTED NEAR THE SIERRA CREST AND WEST OF HIGHWAY 395.

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. SIERRA RIDGE
  GUSTS UP TO 70 MPH.

* SNOW LEVELS: 7000 TO 7500 FEET SATURDAY AFTERNOON...THEN FALLING
  TO ALL VALLEY FLOORS LATE SATURDAY NIGHT.

* IMPACTS: HEAVY SNOW WILL CREATE POOR VISIBILITY ALONG WITH
  HAZARDOUS TRAVEL CONDITIONS. EXPECT DELAYS AND CHAIN CONTROLS
  SATURDAY NIGHT...ESPECIALLY OVER HIGHER ELEVATIONS OF HIGHWAY
  395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER STORMS...SLOW
DOWN AND ALLOW EXTRA TIME WHEN TRAVELING.  CARRY TIRE CHAINS...
FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF
AN EMERGENCY.  CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO
NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ071-291200-
/O.UPG.KREV.WS.A.0003.140329T1200Z-140330T1200Z/
/O.NEW.KREV.WW.Y.0008.140329T1200Z-140330T1200Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
209 PM PDT FRI MAR 28 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM SATURDAY TO 5 AM
PDT SUNDAY ABOVE 5500 FEET...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER WEATHER
ADVISORY ABOVE 5500 FEET FOR SNOW...WHICH IS IN EFFECT FROM 5 AM
SATURDAY TO 5 AM PDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* TIMING: RAIN AND HIGH ELEVATION SNOW TONIGHT WILL CHANGE TO SNOW
  BY SATURDAY AFTERNOON AND EVENING...WITH SNOW SHOWERS CONTINUING
  THROUGH SATURDAY NIGHT. THE HEAVIEST SNOW IS EXPECTED DURING THE
  DAY SATURDAY MAINLY ABOVE 5500 FEET.

* SNOW ACCUMULATIONS: 5 TO 10 INCHES ABOVE 5500 FEET...WITH
  LOCALLY HIGHER AMOUNTS ABOVE 6000 FEET. BELOW 5500 FEET...UP TO
  5 INCHES. HIGHEST SNOW AMOUNTS ARE EXPECTED WEST OF SUSANVILLE
  AND PORTOLA.

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* SNOW LEVELS: 6000 TO 6500 FEET EARLY SATURDAY MORNING...THEN
  LOWERING TO BETWEEN 5000 AND 5500 FEET BY SATURDAY AFTERNOON.
  SNOW LEVELS FALLING TO ALL VALLEY FLOORS BY SATURDAY EVENING.

* IMPACTS: MODERATE TO HEAVY SNOW WILL PRODUCE REDUCED VISIBILITY
  ALONG WITH SLICK ROADS. EXPECT CHAIN CONTROLS AT TIMES SATURDAY
  AND SATURDAY NIGHT...ESPECIALLY OVER HIGHER ELEVATIONS INCLUDING
  YUBA PASS...FREDONYER SUMMIT AND HIGHWAY 44 WEST OF SUSANVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SNOW IS EXPECTED TO POSE AN INCONVENIENCE TO TRAVELERS. ROADS
WILL BECOME SLICK AND HAZARDOUS...WITH SNOW AND ICE FIRST
DEVELOPING ON BRIDGES AND OVERPASSES. MOTORISTS SHOULD SLOW DOWN
AND USE CAUTION. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN
TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION.

&&

$$
MJD

HTTP://WEATHER.GOV/RENO
4 follow-up statements
409 
WWUS45 KREV 290408
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
908 PM PDT FRI MAR 28 2014

CAZ072-NVZ002-291400-
/O.CON.KREV.WS.W.0005.140329T1200Z-140330T1200Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE...
INCLINE VILLAGE
908 PM PDT FRI MAR 28 2014

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM SATURDAY TO
5 AM PDT SUNDAY...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT FROM 5 AM
SATURDAY TO 5 AM PDT SUNDAY. 

* TIMING: SNOW WILL DEVELOP EARLY SATURDAY MORNING AND CONTINUE 
  INTO SATURDAY NIGHT. THE HEAVIEST SNOW IS EXPECTED FROM MID 
  MORNING THROUGH EARLY EVENING SATURDAY WITH SNOWFALL RATES 
  UP TO 2 INCHES PER HOUR NEAR THE SIERRA CREST. 

* SNOW ACCUMULATIONS: 1 TO 2 FEET ABOVE 7000 FEET...WITH 6 TO 
  14 INCHES BELOW 7000 FEET. HIGHEST AMOUNTS EXPECTED NEAR THE 
  SIERRA CREST AND WEST OF HIGHWAY 89. 

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. SIERRA
  RIDGE GUSTS UP TO 90 MPH. WAVES ON LAKE TAHOE OF 2 TO 4 FEET,
  WITH THE HIGHEST WAVES ON THE EAST AND NORTH SIDES OF THE LAKE.

* SNOW LEVELS: 6500 TO 7000 FEET SATURDAY MORNING FALLING TO 
  LAKE LEVEL SATURDAY AFTERNOON.

* IMPACTS: HEAVY SNOW WILL CREATE POOR VISIBILITY ALONG WITH
  HAZARDOUS TRAVEL CONDITIONS. EXPECT DELAYS AND CHAIN CONTROLS
  SATURDAY AND SATURDAY NIGHT...ESPECIALLY OVER SIERRA PASSES.
  STRONG WINDS AND ROUGH CONDITIONS ON LAKE TAHOE WILL CREATE
  HAZARDOUS CONDITIONS TO BOATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER STORMS...SLOW
DOWN AND ALLOW EXTRA TIME WHEN TRAVELING.  CARRY TIRE CHAINS...
FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF
AN EMERGENCY.  CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO
NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ073-291400-
/O.CON.KREV.WS.W.0005.140330T0000Z-140330T1200Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES
908 PM PDT FRI MAR 28 2014

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM SATURDAY TO
5 AM PDT SUNDAY...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT FROM 5 PM
SATURDAY TO 5 AM PDT SUNDAY. 

* TIMING: SNOW WILL DEVELOP LATE SATURDAY AFTERNOON AND 
  CONTINUE THROUGH EARLY SUNDAY MORNING. THE HEAVIEST SNOW IS 
  EXPECTED SATURDAY NIGHT WITH SNOWFALL RATES UP TO 2 INCHES 
  PER HOUR NEAR THE SIERRA CREST.

* SNOW ACCUMULATIONS: 10 TO 20 INCHES OF SNOW ABOVE 7000 FEET...
   WITH 4 TO 8 INCHES BELOW 7000 FEET. HIGHEST SNOW AMOUNTS 
  EXPECTED NEAR THE SIERRA CREST AND WEST OF HIGHWAY 395.

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 45 MPH. SIERRA RIDGE
  GUSTS UP TO 85 MPH.

* SNOW LEVELS: 7000 TO 7500 FEET SATURDAY AFTERNOON...THEN
  FALLING TO ALL VALLEY FLOORS LATE SATURDAY NIGHT. 

* IMPACTS: HEAVY SNOW WILL CREATE POOR VISIBILITY ALONG WITH 
  HAZARDOUS TRAVEL CONDITIONS. EXPECT DELAYS AND CHAIN 
  CONTROLS SATURDAY NIGHT...ESPECIALLY OVER HIGHER ELEVATIONS 
  OF HIGHWAY 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER STORMS...SLOW
DOWN AND ALLOW EXTRA TIME WHEN TRAVELING.  CARRY TIRE CHAINS...
FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF
AN EMERGENCY.  CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO
NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ071-291400-
/O.CON.KREV.WW.Y.0008.140329T1200Z-140330T1200Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
908 PM PDT FRI MAR 28 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY
TO 5 AM PDT SUNDAY ABOVE 5500 FEET...

A WINTER WEATHER ADVISORY ABOVE 5500 FEET REMAINS IN EFFECT FROM
5 AM SATURDAY TO 5 AM PDT SUNDAY. 

* TIMING: RAIN AND HIGH ELEVATION SNOW TONIGHT WILL CHANGE TO
  SNOW BY SATURDAY AFTERNOON AND EVENING...WITH SNOW SHOWERS 
  CONTINUING THROUGH SATURDAY NIGHT. THE HEAVIEST SNOW IS 
  EXPECTED DURING THE DAY SATURDAY MAINLY ABOVE 5500 FEET. 

* SNOW ACCUMULATIONS: 5 TO 10 INCHES ABOVE 5500 FEET...WITH 
  LOCALLY HIGHER AMOUNTS ABOVE 6000 FEET. BELOW 5500 FEET...UP 
  TO 5 INCHES. HIGHEST SNOW AMOUNTS ARE EXPECTED WEST OF 
  SUSANVILLE AND PORTOLA.

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* SNOW LEVELS: 6000 TO 6500 FEET EARLY SATURDAY MORNING...THEN 
  LOWERING TO BETWEEN 5000 AND 5500 FEET BY SATURDAY 
  AFTERNOON. SNOW LEVELS FALLING TO ALL VALLEY FLOORS BY 
  SATURDAY EVENING.

* IMPACTS: MODERATE TO HEAVY SNOW WILL PRODUCE REDUCED 
  VISIBILITY ALONG WITH SLICK ROADS. EXPECT CHAIN CONTROLS AT 
  TIMES SATURDAY AND SATURDAY NIGHT...ESPECIALLY OVER HIGHER 
  ELEVATIONS INCLUDING YUBA PASS...FREDONYER SUMMIT AND 
  HIGHWAY 44 WEST OF SUSANVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SNOW IS EXPECTED TO POSE AN INCONVENIENCE TO TRAVELERS. ROADS
WILL BECOME SLICK AND HAZARDOUS...WITH SNOW AND ICE FIRST
DEVELOPING ON BRIDGES AND OVERPASSES. MOTORISTS SHOULD SLOW DOWN
AND USE CAUTION. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN
TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
442 
WWUS45 KREV 291055
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
355 AM PDT SAT MAR 29 2014

CAZ072-NVZ002-300000-
/O.CON.KREV.WS.W.0005.140329T1200Z-140330T1200Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE...
INCLINE VILLAGE
355 AM PDT SAT MAR 29 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL
5 AM PDT SUNDAY. 

* TIMING: SNOW WILL INTENSIFY THIS MORNING AND CONTINUE THROUGH
  TONIGHT. THE HEAVIEST SNOW IS EXPECTED FROM MID MORNING THROUGH
  EARLY EVENING WITH SNOWFALL RATES UP TO 2 INCHES PER HOUR NEAR
  THE SIERRA CREST.

* SNOW ACCUMULATIONS: 1 TO 2 FEET ABOVE 7000 FEET...WITH 6 TO 
  14 INCHES BELOW 7000 FEET. HIGHEST AMOUNTS EXPECTED NEAR THE 
  SIERRA CREST AND WEST OF HIGHWAY 89.

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. SIERRA 
  RIDGE GUSTS UP TO 90 MPH. WAVES ON LAKE TAHOE OF 2 TO 4 
  FEET... WITH THE HIGHEST WAVES ON THE EAST AND NORTH SIDES 
  OF THE LAKE.

* SNOW LEVELS: 6500 TO 7000 FEET THIS MORNING FALLING TO 
  LAKE LEVEL BY THE AFTERNOON.

* IMPACTS: HEAVY SNOW WILL CREATE POOR VISIBILITY ALONG WITH
  HAZARDOUS TRAVEL CONDITIONS. EXPECT DELAYS AND CHAIN CONTROLS
  TODAY...ESPECIALLY OVER SIERRA PASSES. STRONG WINDS AND ROUGH
  CONDITIONS ON LAKE TAHOE WILL CREATE HAZARDOUS CONDITIONS TO
  BOATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER STORMS...SLOW
DOWN AND ALLOW EXTRA TIME WHEN TRAVELING.  CARRY TIRE CHAINS...
FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF
AN EMERGENCY.  CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO
NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ073-300000-
/O.CON.KREV.WS.W.0005.140330T0000Z-140330T1200Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES
355 AM PDT SAT MAR 29 2014

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 AM PDT SUNDAY...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT FROM 5 PM
THIS AFTERNOON TO 5 AM PDT SUNDAY. 

* TIMING: SNOW WILL DEVELOP LATE THIS AFTERNOON AND 
  CONTINUE THROUGH EARLY SUNDAY MORNING. THE HEAVIEST SNOW IS 
  EXPECTED TONIGHT WITH SNOWFALL RATES UP TO 2 INCHES 
  PER HOUR NEAR THE SIERRA CREST.

* SNOW ACCUMULATIONS: 10 TO 20 INCHES OF SNOW ABOVE 7000 FEET WITH
  4 TO 8 INCHES BELOW 7000 FEET. HIGHEST SNOW AMOUNTS EXPECTED
  NEAR THE SIERRA CREST AND WEST OF HIGHWAY 395.

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 45 MPH. SIERRA
  RIDGE GUSTS UP TO 85 MPH. 

* SNOW LEVELS: 7000 TO 7500 FEET THIS AFTERNOON...THEN FALLING TO
  ALL VALLEY FLOORS LATE TONIGHT.

* IMPACTS: HEAVY SNOW WILL CREATE POOR VISIBILITY ALONG WITH
  HAZARDOUS TRAVEL CONDITIONS. EXPECT DELAYS AND CHAIN CONTROLS
  TONIGHT...ESPECIALLY OVER HIGHER ELEVATIONS OF HIGHWAY 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER STORMS...SLOW
DOWN AND ALLOW EXTRA TIME WHEN TRAVELING.  CARRY TIRE CHAINS...
FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF
AN EMERGENCY.  CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO
NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ071-300000-
/O.CON.KREV.WW.Y.0008.140329T1200Z-140330T1200Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
355 AM PDT SAT MAR 29 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
SUNDAY ABOVE 5500 FEET...

A WINTER WEATHER ADVISORY ABOVE 5500 FEET REMAINS IN EFFECT UNTIL
5 AM PDT SUNDAY. 

* TIMING: RAIN AND HIGH ELEVATION SNOW WILL CHANGE TO SNOW BY THIS
  AFTERNOON AND EVENING...WITH SNOW SHOWERS CONTINUING THROUGH
  TONIGHT. THE HEAVIEST SNOW IS EXPECTED DURING THE DAY TODAY MAINLY
  ABOVE 5500 FEET.

* SNOW ACCUMULATIONS: 5 TO 10 INCHES ABOVE 5500 FEET...WITH 
  LOCALLY HIGHER AMOUNTS ABOVE 6000 FEET. BELOW 5500 FEET...UP 
  TO 5 INCHES. HIGHEST SNOW AMOUNTS ARE EXPECTED WEST OF 
  SUSANVILLE AND PORTOLA.

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* SNOW LEVELS: 6000 TO 6500 FEET EARLY THIS MORNING...THEN
  LOWERING TO BETWEEN 5000 AND 5500 FEET BY THIS AFTERNOON. SNOW
  LEVELS FALLING TO ALL VALLEY FLOORS BY THIS EVENING.

* IMPACTS: MODERATE TO HEAVY SNOW WILL PRODUCE REDUCED VISIBILITY
  ALONG WITH SLICK ROADS. EXPECT CHAIN CONTROLS AT TIMES TODAY AND
  TONIGHT...ESPECIALLY OVER HIGHER ELEVATIONS INCLUDING YUBA
  PASS...FREDONYER SUMMIT AND HIGHWAY 44 WEST OF SUSANVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SNOW IS EXPECTED TO POSE AN INCONVENIENCE TO TRAVELERS. ROADS
WILL BECOME SLICK AND HAZARDOUS...WITH SNOW AND ICE FIRST
DEVELOPING ON BRIDGES AND OVERPASSES. MOTORISTS SHOULD SLOW DOWN
AND USE CAUTION. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN
TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
851 
WWUS45 KREV 292248
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
348 PM PDT SAT MAR 29 2014

CAZ073-301200-
/O.EXT.KREV.WS.W.0005.140330T0300Z-140330T1200Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES
348 PM PDT SAT MAR 29 2014

...WINTER STORM WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO
5 AM PDT SUNDAY...

THE WINTER STORM WARNING FOR HEAVY SNOW IS NOW IN EFFECT FROM
8 PM THIS EVENING TO 5 AM PDT SUNDAY. 

* TIMING: SNOW WILL DEVELOP AFTER SUNSET AND CONTINUE THROUGH
  EARLY SUNDAY MORNING. THE HEAVIEST SNOW IS EXPECTED TONIGHT WITH
  SNOWFALL RATES UP TO 2 INCHES PER HOUR NEAR THE SIERRA CREST.

* SNOW ACCUMULATIONS: 8 TO 16 INCHES OF SNOW ABOVE 7000 FEET WITH
  3 TO 8 INCHES BELOW 7000 FEET. HIGHEST SNOW AMOUNTS EXPECTED
  NEAR THE SIERRA CREST AND WEST OF HIGHWAY 395.

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 45 MPH. SIERRA RIDGE
  GUSTS UP TO 70 MPH. STRONGEST WINDS EXPECTED BEFORE MIDNIGHT. 

* SNOW LEVELS: 7000 TO 7500 FEET EARLY THIS EVENING...THEN
  FALLING TO ALL VALLEY FLOORS LATE TONIGHT.

* IMPACTS: HEAVY SNOW WILL CREATE POOR VISIBILITY ALONG WITH 
  HAZARDOUS TRAVEL CONDITIONS. EXPECT DELAYS AND CHAIN 
  CONTROLS TONIGHT...ESPECIALLY OVER HIGHER ELEVATIONS OF 
  HIGHWAY 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER STORMS...SLOW
DOWN AND ALLOW EXTRA TIME WHEN TRAVELING.  CARRY TIRE CHAINS...
FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF
AN EMERGENCY.  CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO
NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ072-NVZ002-301200-
/O.CON.KREV.WS.W.0005.000000T0000Z-140330T1200Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE...
INCLINE VILLAGE
348 PM PDT SAT MAR 29 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL
5 AM PDT SUNDAY. 

* TIMING: RAIN AND SNOW WILL CHANGE TO ALL SNOW LATE THIS
  AFTERNOON AT LAKE TAHOE ELEVATION. THE HEAVIEST SNOW IS
  EXPECTED TO CONTINUE THROUGH LATE THIS EVENING WITH SNOWFALL
  RATES UP TO 2 INCHES PER HOUR NEAR THE SIERRA CREST.

* ADDITIONAL SNOW ACCUMULATIONS: 8 TO 16 INCHES ABOVE 7000
  FEET...WITH 6 TO 12 INCHES BELOW 7000 FEET. HIGHEST AMOUNTS
  EXPECTED NEAR THE SIERRA CREST AND WEST OF HIGHWAY 89.

* IMPACTS: HEAVY SNOW WILL CREATE POOR VISIBILITY ALONG WITH
  HAZARDOUS TRAVEL CONDITIONS. EXPECT DELAYS AND CHAIN CONTROLS
  TONIGHT...ESPECIALLY OVER SIERRA PASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER STORMS...SLOW
DOWN AND ALLOW EXTRA TIME WHEN TRAVELING.  CARRY TIRE CHAINS...
FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF
AN EMERGENCY.  CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO
NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ071-301200-
/O.CON.KREV.WW.Y.0008.000000T0000Z-140330T1200Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
348 PM PDT SAT MAR 29 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
SUNDAY ABOVE 5500 FEET...

A WINTER WEATHER ADVISORY ABOVE 5500 FEET REMAINS IN EFFECT UNTIL
5 AM PDT SUNDAY. 

* TIMING: RAIN AND SNOW WILL CHANGE TO ALL SNOW THIS EVENING...WITH
  SNOW SHOWERS CONTINUING THROUGH TONIGHT. THE HEAVIEST SNOW IS
  EXPECTED DURING THE DAY TODAY MAINLY ABOVE 5500 FEET.

* ADDITIONAL SNOW ACCUMULATIONS: 2 TO 6 INCHES ABOVE 5500
  FEET...AND UP TO 3 INCHES BELOW 5500 FEET. HIGHEST SNOW AMOUNTS
  ARE EXPECTED WEST OF SUSANVILLE AND PORTOLA.

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* SNOW LEVELS: AROUND 5000 FEET...THEN FALLING TO ALL VALLEY
  FLOORS BY THIS EVENING.

* IMPACTS: MODERATE TO HEAVY SNOW WILL PRODUCE REDUCED VISIBILITY
  ALONG WITH SLICK ROADS. EXPECT CHAIN CONTROLS AT TIMES
  TONIGHT...ESPECIALLY OVER HIGHER ELEVATIONS INCLUDING YUBA
  PASS...FREDONYER SUMMIT AND HIGHWAY 44 WEST OF SUSANVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SNOW IS EXPECTED TO POSE AN INCONVENIENCE TO TRAVELERS. ROADS
WILL BECOME SLICK AND HAZARDOUS...WITH SNOW AND ICE FIRST
DEVELOPING ON BRIDGES AND OVERPASSES. MOTORISTS SHOULD SLOW DOWN
AND USE CAUTION. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN
TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION.

&&

$$
MJD

HTTP://WEATHER.GOV/RENO
220 
WWUS45 KREV 301022
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
322 AM PDT SUN MAR 30 2014


CAZ072-073-NVZ002-301130-
/O.CAN.KREV.WS.W.0005.000000T0000Z-140330T1200Z/
GREATER LAKE TAHOE AREA-MONO-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE...
BRIDGEPORT...MAMMOTH LAKES...INCLINE VILLAGE
322 AM PDT SUN MAR 30 2014

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WINTER
STORM WARNING. 

ONLY LIGHT SHOWERS REMAIN OVER THE SIERRA EARLY THIS MORNING WITH
LITTLE ADDITIONAL ACCUMULATION EXPECTED.

$$

CAZ071-301130-
/O.CAN.KREV.WW.Y.0008.000000T0000Z-140330T1200Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
322 AM PDT SUN MAR 30 2014

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

ONLY LIGHT SHOWERS REMAIN EARLY THIS MORNING WITH LITTLE
ADDITIONAL ACCUMULATION EXPECTED.

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this winter storm warning went out at Mar 28, 2:51 AM PDT, 11 hours 18 minutes earlier.

Area forecast discussion, Mar 28, 2:51 AM PDT, 11 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
251 AM PDT FRI MAR 28 2014

.SYNOPSIS...

ISOLATED TO SCATTERED LIGHT SHOWERS WILL LINGER OVER THE SIERRA AND
INTO FAR NORTHWEST NEVADA TODAY. A MUCH STRONGER AND WETTER
SYSTEM IS ON TAP FOR TONIGHT INTO SATURDAY, WITH HEAVY SNOW
LIKELY IN THE SIERRA. ANOTHER, COLDER SYSTEM WILL IMPACT THE
REGION MONDAY INTO TUESDAY OF NEXT WEEK.

&&

.SHORT TERM...

WEAK WARM AIR ADVECTION WILL KEEP LIGHT RAIN AND SNOW LINGERING
OVER THE SIERRA AND FAR NORTHWEST NEVADA TODAY. SNOW LEVELS WILL
INCREASE TO AROUND 6500 TO 7500 FEET AND WITH MINIMAL ADDITIONAL
ACCUMULATION, IMPACTS WILL BE MINOR.

A DEEP PACIFIC MOISTURE TAP BEGINS TO REACH THE NORTHERN
CALIFORNIA COAST TODAY, SAGGING SOUTH TONIGHT INTO SATURDAY AS A
COLD FRONT SHIFTS THROUGH THE SIERRA AND WESTERN NEVADA. SNOW
LEVELS WILL START BETWEEN 6000 AND 7500 FEET, BUT ARE EXPECTED TO
QUICKLY FALL IN THE COLDER AIR BEHIND THE FRONT. ONCE AGAIN, SNOW
LEVELS WILL BE TRICKY, ESPECIALLY FOR SNOW FALLING DURING THE DAY
SATURDAY. HEAVIER SHOWERS MAY DROP SNOW LEVELS BRIEFLY AHEAD OF
THE FRONT, BUT SNOW MAY RAPIDLY MELT OFF ROADS IN LIGHTER SNOW
BANDS DUE TO THE LATE MARCH SUN ANGLE. SNOW LEVELS WILL CRASH TO
MOST VALLEY FLOORS BY SATURDAY EVENING.

FORECAST MODELS HAVE BEEN FAIRLY CONSISTENT IN SHOWING A COUPLE
INCHES OF LIQUID PRECIPITATION ALONG THE SIERRA CREST ASSOCIATED
WITH THIS SYSTEM SATURDAY AND SATURDAY NIGHT WHICH COULD TRANSLATE
TO HEAVY SNOW IN THE SIERRA. A WINTER STORM WATCH REMAINS IN
EFFECT FOR NORTHEAST CALIFORNIA AND THE SIERRA FROM LATE TONIGHT
THROUGH LATE SATURDAY NIGHT. IF YOU ARE TRAVELING IN THE SIERRA
TONIGHT THROUGH SUNDAY MORNING, BE PREPARED FOR HAZARDOUS WINTER
TRAVEL CONDITIONS ALONG WITH THE POSSIBILITY OF DELAYS AND CHAIN
CONTROLS.

FOR WESTERN NEVADA VALLEYS, MUCH OF THE PRECIPITATION WILL FALL
AS RAIN, WITH SNOW LEVELS ONLY DROPPING TO VALLEY FLOORS AT THE
VERY END OF THE EVENT SATURDAY NIGHT. LIGHT ACCUMULATION IS
POSSIBLE ABOVE 5000 FEET, WITH MAYBE A DUSTING DOWN TO VALLEY
FLOORS.

WINDS WILL BE GUSTY AHEAD OF AND ALONG THE COLD FRONT FRIDAY NIGHT
INTO SATURDAY. THE STRENGTHENING GRADIENT SHOULD LEAD TO
WIDESPREAD GUSTS OF 40 MPH WITH LOCALLY STRONGER WINDS IN WIND
PRONE LOCATIONS AND SIERRA RIDGE GUSTS IN EXCESS OF 80 MPH. THE
GUSTY WINDS WILL ONCE AGAIN LEAD TO ROUGH AND CHOPPY LAKE WATERS
ON LAKE TAHOE AND PYRAMID LAKE SATURDAY.

ISOLATED SHOWERS MAY LINGER IN THE SIERRA SUNDAY, BUT ADDITIONAL
ACCUMULATION WILL BE MINIMAL. A COLD AIR MASS WILL REMAIN IN PLACE
SUNDAY WITH HIGH TEMPERATURES ABOUT 10 DEGREES BELOW NORMAL. DJ

.LONG TERM...MONDAY THROUGH THURSDAY...

MADE FEW CHANGES TO THE LONG TERM OTHER THAN TO INCREASE CHANCE
OF PRECIP MONDAY NIGHT AND TUESDAY WITH THE NEXT SYSTEM. MODELS
ARE IN BETTER AGREEMENT THIS MORNING WITH THE NEXT SYSTEM. FEWER
ENSEMBLE MEMBERS ARE NOW WITH A STRONG SPLIT SO IT APPEARS THE
SYSTEM WILL HOLD TOGETHER. THIS MAKES SENSE AS THE JET DOES ROUND
THE UPPER LOW AS IT COMES IN WITH A DECENT W-E COMPONENT AND NOT
AS MUCH OF A N-S COMPONENT MORE CONDUCIVE TO SPLITTING.

EXPECT PRECIP CHANCES TO INCREASE MONDAY AFTERNOON WITH THE BEST
CHANCES MONDAY NIGHT. THIS SYSTEM WILL BE COLDER THAN THE ONE THIS
WEEKEND WITH SNOW LEVELS STARTING 5000-5500 FEET AND FALLING TO ALL
VALLEY FLOORS BY TUESDAY MORNING. THIS WILL NOT BE A HUGE STORM BUT
UP TO A FOOT OF SNOW IS POSSIBLE IN THE SIERRA WITH SOME LIGHT RAIN
INTO WESTERN NEVADA. AS THE UPPER LOW PASSES OVERHEAD TUESDAY,
EXPECT SCATTERED SHOWERS EVERYWHERE DUE TO THE COLD POOL ALOFT. A
THUNDERSTORM OR TWO MAY ALSO OCCUR, ESPECIALLY OVER PERSHING AND
CHURCHILL COUNTIES, BUT WILL LEAVE OUT FOR NOW.

SOME SHORT WAVE RIDGING FOR WEDNESDAY INTO WEDNESDAY NIGHT BEFORE
THE NEXT SYSTEM ARRIVES LATE THURSDAY. MODELS STILL DIFFER ON HOW
STRONG THIS WILL BE BUT JUST ABOUT EVERY ENSEMBLE MEMBER SHOWS THIS
SYSTEM. THE BEST CHANCES FOR PRECIP WILL BE THURSDAY NIGHT INTO
FRIDAY AND AGAIN IT WILL BE A COOL SYSTEM WITH SNOW LEVELS LOOKING
TO BE 6000 FEET OR LOWER.

WINDS DO NOT LOOK TO BE A BIG ISSUE NEXT WEEK AS 700 MB WINDS REMAIN
LESS THAN 40 KTS WITH EACH SYSTEM AND THE SURFACE GRADIENT IS NOT
ALL THAT STRONG. HOWEVER, IT WILL BE BREEZY AT TIMES. TEMPERATURES
WILL AVERAGE BELOW NORMAL NEXT WEEK WITH THE COLDEST DAY TUESDAY
UNDER THE UPPER LOW. WALLMANN

&&

.AVIATION...

SOME MVFR CIGS FOR THE SIERRA TO CONTINUE TODAY WITH MTN OBSCN
AND A FEW LIGHT SHOWERS NORTH OF THE TAHOE BASIN. NEXT SYSTEM
REALLY ARRIVES TONIGHT NORTH OF TAHOE BASIN WITH MVFR/IFR
CIGS/VIS IN RA/SN. THE BULK OF THE PRECIP TONIGHT WILL BE NORTH
OF KSVE.

WINDS TO ALSO INCREASE TONIGHT WITH SOME MTN WAVE TURBULENCE LIKELY
FOR ALL TERMINALS. SOME LLWS POSSIBLE ALSO, ESPECIALLY FOR KTVL
WHERE SFC WINDS GET CHANNELED BY THE UPPER TRUCKEE RIVER DRAINAGE.

BIGGEST IMPACTS SATURDAY AS THE BAND OF MODERATE TO HEAVY PRECIP
MOVES SOUTH DURING THE DAY INTO SATURDAY NIGHT. IFR CIGS/VIS LIKELY
IN SN FOR 12+ HRS KTVL/KTRK AND LATER INTO KMMH. SOME VFR CIGS/VIS
IN WESTERN NV DUE TO -RASN. WALLMANN

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT
     NVZ002.

CA...WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT
     CAZ071.

     WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY
     NIGHT CAZ073.

     WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT
     CAZ072.

&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 2:09 PM PDTWinter Weather AdvisoryREVLassen, Plumas, Sierra37 hr

Nearby

Winter Storm Warnings in California, 2014Winter Storm Warnings in Nevada, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.